I had a hysterectomy with removal of both tubes and ovaries 7 months ago. It was done laparoscopically/vaginally. 2 weeks postop I hemorrhaged due to a pelvic hematoma and was rehospitalized. That pain was incredible. Since then, I have had shooting pain down the low back, buttocks and down both legs; sometimes causing my right leg to buckle. At times, the pain will shoot up into my right side and arm even with stretching or leaning forward. I saw a neurologist who has started me on gabapentin which helps somewhat, but doesn't find or fix the cause. As well, in my research on gabapentin, I see a possible link to pancreatic cancer and am quite startled as I am an 11-year breast cancer survivor. Any thoughts on the cause of this nerve pain considering the length of the time it has remained?
Welcome to our community, I must say how sorry I am that you had such an experience.
I have some thoughts, and I think Im right , we are volunteers not Drs , so you must follow up and check this out w /dr , I will advise.
Your seeing the correct specialist, good for you. What has Dr said about Sciatic Nerve damage? sound like problem to me...they can do a EEG to determine this.
I think maybe you should find a new neurologist get another opinion. Remember on all medications, any reported side effect ( proven) must be listed....I am not knowlegable on med you mentioned, but the pancreatic cancer rate needs to be known is it 1 percent or less or higher...you need to ask dr the esact amount. Pancreatic cancer as your likely aware is one of the worst ones.
I think there is a very good chance a surgical error , nicked the sciatic nerve. symptoms fit.
Thank you ~ I have been doing yoga and physical therapy stretches, and I have an appt. on Monday for a Feldenkrais therapy session. It's similar to an osteopathic manipulation, but treats the entire body with it's alignments and is a gentle therapy. I am hoping to somehow get my low spine off the nerve; walking is getting more challenging at times throughout the day. I see the neurologist again in May (though may call and ask about getting an EEG). The pancreatic cancer link is daunting. I plan to ask the pharmacist about it shortly. I found the cancer link just googling "gabapentin side effects".
Thank you for your comments. They are encouraging me that I'm going in the right direction.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.